MAUDE Adverse Event Report: W. L. GORE ASSOCIATES, INC. GORE VIABIL BILIARY ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

W. L. GORE ASSOCIATES, INC. GORE VIABIL BILIARY ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number VN0806200
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Event or Problem Description
Stent malfunction during procedure.Bent at the distal tip upon deployment.Had to place another stent.Procedure in detail: therapeutic gastroscope was advanced from esophagus to the stomach.Fluid was suctioned out from stomach.The gastroscope was advanced from the pylorus to the bulb, where post bulbar duodenal stricture was noted.We could not advance the gastroscope beyond the stricture.A retrieval balloon with preloaded guidewire was advanced through the stricture.A nasoduodenal tube was advanced over the guidewire with a distal end in the proximal jejunum.The gastroscope was removed and a linear echoendoscope was advanced to the stomach.Contrast was injected to assess the placement.Large amount of water mixed with methylene blue was used to distend the small bowel.1 mg of iv glucagon was given to decrease small bowel motility.There was significant amount of ascites noted around the liver and small bowel.We could not find a safe window to perform an eus gastrojejunostomy as the lumen of the small bowel was at least ~20 mm away from the gastric wall.The plan for gastrojejunostomy was aborted.The linear eus scope was removed along with the nasoduodenal tube.The therapeutic gastroscope was reintroduced and a guidewire was advanced through the duodenal stricture.A cook evolution uncovered duodenal 22 mm x 6 cm metal stent was placed over the guidewire.The proximal end of the stent was just proximal to the pylorus.The eus scope was reintroduced into the stomach.A site for hepaticogastrostomy was found within the left hepatic lobe by using linear echoendoscope.A19g olympus needle was used to access the left hepatic ducts and the guidewire advanced through the biliary tree, through the transpapillary stent, into the duodenum.Cholangiogram showed evidence of irregular narrowing within the stent.The tract was created with a needle knife and then dilated with 4mm dilation balloon.An 8 mm x 6 cm fully covered gore viabil stent was placed for hepaticogastrostomy.The stent appeared in good position endoscopically and fluoroscopically.A 7 fr x 25 cm zimmon plastic stent was placed through the viabil with the distal end in the 3rd portion of the duodenum and the proximal end in the stomach lumen.The echoendoscope was then completely withdrawn, insufflated air was aspirated, and the patient was allowed to recover.No immediate post procedure complications were observed.

Brand Name
GORE VIABIL BILIARY ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
W. L. GORE ASSOCIATES, INC.
301 airport rd.
elkton MD 21921
MDR Report Key9081542
Report Number9081542
Device Sequence Number11416910
Product Code FGE
UDI-Device Identifier00733132615599
UDI-Public(01)00733132615599(17)211115
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/26/2019
Report Date (Section F) 08/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVN0806200
Device Catalogue NumberVN0806200
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer09/18/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight63
Date Report Sent to FDA08/26/2019